MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM X 42MM CORT BONE SCR ST SST; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM X 42MM CORT BONE SCR ST SST; PLATE, FIXATION, BONE
Model Number 3571129242
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a thr, two (2) 4.5mm x 44mm cort bone scr st sst and two (2) 4.5mm x 42mm cort bone scr st sst, were difficult to start insertion of a chs 4 hole 130 deg plate.Surgeon stated that the drill hole had been placed in freehand, therefore was too close to the plate for the screw to bite evenly.The procedure was completed with the same reported screws.However, it is unknown if there was a delayed or not.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to alignment and procedural/user error or variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
4.5MM X 42MM CORT BONE SCR ST SST
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12233255
Report Number1020279-2021-06044
Device Sequence Number3900773
Product Code HRS
UDI-Device Identifier03596010552150
UDI-Public03596010552150
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K993106
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3571129242
Device Catalogue Number3571129242
Device Lot Number19KT28763
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;